Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 101, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 23, 2013, 10:07 PM MDT for Washington County, Colorado. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2013, 10:07 PM MDT (04:07 UTC)
- Expired
- Jun 23, 2013, 10:45 PM MDT
- In force
- 38 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Washington County, CO
The radar
The Denver radar (KFTG), 124 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 10:08 PM MDT | HAIL 1.25 | 2 N Thurman, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 4:40 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.1 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 3153 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
800
WUUS55 KBOU 240407
SVRBOU
COC121-240445-
/O.NEW.KBOU.SV.W.0101.130624T0407Z-130624T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
1007 PM MDT SUN JUN 23 2013
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WASHINGTON COUNTY IN NORTHEAST COLORADO...
* UNTIL 1045 PM MDT
* AT 1006 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF ARICKAREE SCHOOL TO 5 MILES
NORTHWEST OF THURMAN...MOVING NORTH AT 20 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LINDON...ARICKAREE SCHOOL...THURMAN AND ANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3994 10287 3993 10345 3957 10340 3957 10287
TIME...MOT...LOC 0406Z 173DEG 19KT 3962 10303 3963 10331
HAIL...1.25IN
WIND...60MPH
$$
MEIER2 follow-up statements
115
WWUS55 KBOU 240417
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1017 PM MDT SUN JUN 23 2013
COC121-240445-
/O.CON.KBOU.SV.W.0101.000000T0000Z-130624T0445Z/
WASHINGTON CO-
1017 PM MDT SUN JUN 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR SOUTHERN WASHINGTON COUNTY...
AT 1016 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF ARICKAREE SCHOOL TO 6 MILES SOUTHEAST
OF LINDON...MOVING NORTH AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. HALF DOLLAR SIZE
HAIL OCCURRED NEAR THURMAN AT 1008 PM MDT.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ARICKAREE SCHOOL...THURMAN AND ANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3993 10345 3994 10287 3957 10287 3959 10336
TIME...MOT...LOC 0416Z 173DEG 19KT 3966 10304 3967 10332
HAIL...1.00IN
WIND...60MPH
$$
MEIER977
WWUS55 KBOU 240445
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1045 PM MDT SUN JUN 23 2013
COC121-240455-
/O.EXP.KBOU.SV.W.0101.000000T0000Z-130624T0445Z/
WASHINGTON CO-
1045 PM MDT SUN JUN 23 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WASHINGTON COUNTY HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
HEAVY RAIN AND SMALL HAIL IS STILL POSSIBLE WITH THESE STORMS.
LAT...LON 3993 10345 3994 10287 3957 10287 3959 10336
TIME...MOT...LOC 0440Z 173DEG 19KT 3966 10304 3967 10332
$$
MEIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:36 PM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 23, 7:36 PM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 736 PM MDT SUN JUN 23 2013 .UPDATE...SHORT WAVE TROUGH MOVING ACROSS THE REGION IS TRIGGERING THUNDERSTORMS OVER CENTRAL AND EASTERN COLORADO. BEST INSTABILITY REMAINS OVER FAR EASTERN COLORADO WHERE CAPES ARE AROUND 1000 J/KG. APPEARS THE BEST CHANCE FOR SEVERE STORMS WILL BE ACROSS SOUTHERN WASHINGTON...ELBERT AND LINCOLN COUNTIES. THE HRRR SHOWS CONVECTION OVER FAR NORTHEAST COLORADO THROUGH 09Z. FARTHER WEST...ISOLATED TO SCATTERED STORMS CONTINUE TO MOVE ACROSS THE MOUNTAINS AND FRONT RANGE. THESE STORMS ARE WEAKER AND ARE ONLY EXPECTED TO PRODUCE MODERATE TO BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. THE HRRR SHOWS ACTIVITY LINGERING UNTIL 09Z OVER WELD COUNTY. WILL ADJUST POPS TO LAST THROUGH 09Z...THOUGH EXPECT MOST OF THE ACTIVITY TO END BY 06Z. && .AVIATION...THUNDERSTORM ACTIVITY WILL CONTINUE IN THE DENVER AREA THROUGH AT LEAST 03Z. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH 09Z...THOUGH MOST OF THE ACTIVITY WILL END MUCH SOONER AND CLOSER TO 03Z. WINDS WILL REMAIN ERRATIC THROUGH 03Z DUE TO OUTFLOW WINDS FROM THUNDERSTORMS. EVENTUALLY EXPECT WINDS TO BE SOUTHEAST AND THEN TURN SOUTH-SOUTHWEST AFTER 06Z. MONDAY WILL BE MUCH DRIER WITH SOUTHWEST WINDS PREVAILING. && .PREV DISCUSSION... /ISSUED 305 PM MDT SUN JUN 23 2013/ SHORT TERM...SHORT WAVE DISTURBANCE CONTINUES TO PROGRESS NORTHEASTWARD OVER UTAH AND SOUTHWEST COLORADO AT THIS HOUR. AT ITS CURRENT SPEED SHOULD SEE ITS AXIS PASSING OVER THE NORTH CENTRAL MTNS BY 00Z TODAY AND OVER THE FAR NERN PLAINS OF COLORADO BY 06Z TONIGHT. STRONG MID-LEVEL DESTABLIZATION IN WARM SECTOR OUT AHEAD OF THE S/W WILL COUPLE WITH SURFACE DEW POINTS IN THE 25-35 DEG RANGE TO PRODUCE WEAK PULSE-TYPE T-STORMS ALONG THE CONTINENTAL DIVIDE AND OVER THE FOOTHILLS DURING THE NEXT FEW HOURS. ONCE ON THE PLAINS...STORM DEVELOPMENT SHOULD BECOME MORE ORGANIZED...WITH STORMS FORMING IN THE VICINITY OF THE DENVER CYCLONE AND ALONG THE CONVERGENCE ZONE SOUTH OF THE LOW. SOUTHEASTERLY LOW-LEVEL FLOW ON THE PLAINS HAS SUPPRESSED DEW POINTS SOME IN THE PAST FEW HOURS...HOWEVER INTEGRATED PRECIPITABLE WATER VALUES HAVE CONTINUED TO CREEP UP THRU THE DAY TO AROUND 0.65 INCH AT DEN. FIRST WAVE OF LOW-TOP CONVECTION MOVING OFF THE FOOTHILLS AT THIS TIME WILL LIKELY PRODUCE OUTFLOW BOUNDARIES THAT STRONGER STORMS WILL LIKELY FORM ALONG LATER THIS AFTERNOON. SFC DEW POINTS IN THE 45-55 DEG F RANGE COMBINED WITH TEMPERATURES IN THE LOW/MID 80S AND VERY STEEP MID-LEVEL LAPSE RATES...AOA 8C/KM IN THE 700-500MB LAYER...WILL SUPPORT MEAN LAYER CAPE VALUES FROM 1300-2200 J/KG ON THE PLAINS BY 00Z/MONDAY. 15-20KT E-SELY LOW- LEVEL WINDS OVERLAYED BY 30KT MID-LEVEL W-SWLYS WILL ALSO GENERATE SUFFICIENT MEAN LAYER SHEAR FOR ISOLATED SUPERCELLS ON THE PLAINS...CAPABLE OF LARGE HAIL...DAMAGING WIND GUSTS AND PERHAPS A TORNADO OR TWO. AREAS TO THE EAST AND NORTHEAST OF DENVER IN THE BEST POSITION TO SEE THIS OCCURRING. STORMS IN THE DEEPER MOISTURE ACROSS THE NORTHEAST CORNER COULD POTENTIALLY PRODUCE 1 TO 1.5 INCHES OF RAIN IN A SHORT PERIOD OF TIME THIS EVENING. THE STORM PREDICTION CENTER CURRENTLY HAS NORTHEAST COLORADO IN A SLIGHT RISK FOR SEVERE HAIL AND WIND...WITH A BULLSEYE NEAR THE NORTHEAST CORNER. STORMS THIS EVENING MOVE EAST-NORTHEAST WITH THE PASSING SHORTWAVE TROUGH WITH THE BULK OF THIS ACTIVITY EXITING THE STATE BY AROUND 06Z/MIDNIGHT. TEMPERATURES TONIGHT ABOUT THE SAME AS LAST NIGHT UNDER CLEARING SKIES AFTER MIDNIGHT. ON MONDAY...THE FORECAST AREA COMES UNDER THE INFLUENCE OF STRONG MID-LEVEL SUBSIDENCE AND A MUCH DRIER AIRMASS WITH A VERY WARM SOUTHWEST FLOW ALOFT. STRONG SOLAR HEATING WILL IN TURN PRODUCE STEEP BOUNDARY LAYER LAPSE RATES BY AFTERNOON. SOUTH-SOUTHWEST SFC FLOW WILL PRETTY MUCH SCOUR OUT MUCH OF THE LOW-LEVEL MOISTURE NOW COVERING THE PLAINS. SO THE CHANCE FOR ANY CONVECTION/ T-STORMS APPEARS MINIMAL AT THIS TIME. CONCERNS TURN TO WILDLAND FIRE...AND ITS POTENTIAL FOR GROWTH. WILL BE ISSUING A FIREWEATHER WATCH FOR SOUTH PARK ZONE 214...MIDDLE PARK ZONE 213 AND THE PALMER DIVIDE ZONE 241 BASED ON LOW RH VALUES AND GUSTY SOUTHWEST WINDS. THIS WATCH WILL RUN FROM 1 PM MDT TO 8 PM MDT MONDAY. FINALLY TEMPERATURES ON MONDAY AS MUCH AS 10-12F WARMER THAN TODAY. LONG TERM...MODELS SHOW THE SOUTHWESTERLY FLOW ALOFT MONDAY NIGHT TO BECOME ZONAL BY TUESDAY AS A FLAT UPPER RIDGE SOUTH OF COLORADO MOVES THIS WAY. THE UPPER RIDGE AXIS BUILDS NORTHWARD TO THE WEST OF THE CWA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT BRINGING NORTHWESTERLY FLOW ALOFT TO THE FORECAST AREA. THE SYNOPTIC SCALE ENERGY IS PROGGED TO BE BENIGN MONDAY NIGHT...THEN WEAK DOWNWARD QG VERTICAL VELOCITY IS PROGGED TUESDAY THROUGH WEDNESDAY. THE BOUNDARY LAYER FLOW IS DOMINATED BY DOWNSLOPING TUESDAY...THEN SOUTHEASTERLIES WEDNESDAY. FOR MOISTURE...MOST OF THE MODELS SHOW SOME IN THE MID AND UPPER LEVELS MOST OF THE PERIOD...HOWEVER BOUNDARY LAYER DEW POINTS ARE MAINLY IN THE LOWER 20S TO UPPER 30S F RANGE ALL FIVE PERIODS. THE ONE EXCEPTION BEING THE FAR NORTHEAST CORNER MONDAY EVENING...WHERE PROGGED VALUES GET INTO THE 40S F. ALSO...LATER ON WEDNESDAY THEY COME UP A BIT WITH THE SOUTHEASTERLY FLOW. THERE IS PRACTICALLY NO CAPE PROGGED OVER THE CWA ALL FIVE PERIODS...JUST A TAD OVER THE MOUNTAINS AND FOOTHILLS LATE DAY WEDNESDAY ON THE NAM ONLY. THERE IS NO MEASURABLE RAINFALL ON ANY OF THE MODEL'S QPF FIELDS ALL FIVE PERIODS. THERE IS AN OVERWHELMING MID LEVEL CAP OVER THE CWA ACCORDING TO THE LAPSE RATES FIELDS ALL THE PERIODS. NO POPS ANYWHERE. CONCERNING FIRE WEATHER ISSUES...WIND SPEEDS ARE RELATIVELY LOW MONDAY NIGHT INTO WEDNESDAY MORNING. WEDNESDAY AFTERNOON...THE SOUTHEASTERLIES OVER THE EASTERN HALF OF THE PLAINS COME UP TO NEAR 20 KNOTS. SOMETHING TO WATCH. FOR TEMPERATURES...TUESDAY'S HIGHS LOOK CLOSE TO MONDAY'S. WEDNESDAY'S ARE PROGGED UP 1-2 C FROM TUESDAY'S. FOR THE LATER DAYS...THURSDAY THROUGH SUNDAY...MODELS CONTINUE TO SHOW AN UPPER RIDGE RIGHT OVER OR PARTIALLY OVER COLORADO ALL FOUR DAYS. THE RIDGE AXIS IS STILL INDICATED WEST OF THE CWA WITH WEAK NORTHWESTERLY FLOW ALOFT FOR US. YESTERDAY'S 12Z MODEL RUNS INDICATED SOME COOLER AIR OVER THE PLAINS FOR FRIDAY AND SATURDAY. TODAY'S 12Z RUNS INDICATE ONLY A SLIGHTLY COOLER AIR MASS JUST ON FRIDAY NOW. MOISTURE LOOKS A LITTLE BETTER WITH THE LATEST RUNS...SO WILL GO WITH "SLIGHT CHANCE"S MOST LATE DAY PERIODS...MORE SO FOR THE MOUNTAINS AND FOOTHILLS. TEMPERATURES STAY ABOVE ALL FOUR DAYS. AVIATION...LOW-TOP CONVECTION NOW MOVING OVER THE DENVER METRO AREA. COULD SEE WIND GUSTS TO 40 MPH PRODUCED THIS FIRST WAVE OF MOSTLY DRY CLOUD CELLS. MEANWHILE A DENVER CYCLONE WILL CONTINUE TO FORM JUST TO THE NORTHEAST OF DENVER. WINDS ACROSS SOUTHERN PORTIONS OF THE DENVER METRO AREA SHOULD REMAIN SOUTHEASTERLY FOR THE NEXT FEW HOURS. WHILE WINDS OVER NORTHERN PORTIONS OF THE METRO AREA WILL TURN NORTH-NORTHEASTERLY. A CONVERGENCE BOUNDARY SETTING UP OVER THE SOUTH METRO AREA WILL ACT AS A FOCUS FOR STORM FORMATION IN THE NEXT 1-2 HOURS. STORMS IN THE DENVER METRO AREA...ESPLY SOUTHERN AND EASTERN PORTIONS...MAY GO SEVERE BETWEEN 4 PM AND 7 PM MDT. HAIL AND DAMAGING WIND MAIN THREAT. TERMINAL FORECASTS ALREADY HAVE A TEMPO FOR -TSRA AND STG WIND GUSTS AFTER 22Z TODAY. OVERNIGHT...SKIES CLEAR WITH DRIER AIR MOVING DOWN OFF THE FRONT RANGE AND PALMER DIVIDE. ON MONDAY...VFR CONDITIONS WILL PREVAIL WITH SOUTH-SOUTHWEST WINDS OF 5-12 KTS FOR MOST OF THE DAY. FIRE WEATHER...FIRE WEATHER WATCH 1 PM TO 8 PM MDT ON MONDAY FOR COZ213-214-241. LOW RELATIVE HUMIDITIES AND GUSTY SOUTHWEST WINDS TO 30 MPH WILL BE POSSIBLE IN THE AFTERNOON AND EARLY EVENING. HYDROLOGY...STRONG SLOW MOVING T-STORMS OVER THE NORTHEAST PLAINS THIS EVENING COULD DEPOSIT 1 TO 1.5 INCHES OF RAIN IN A SHORT PERIOD OF TIME. STORMS ELSEWHERE LATE THIS AFTERNOON AND EVENING ARE EXPECTED TO PRODUCE NOT MUCH MORE THAN A QUARTER OF RAIN. DRY WASHES AND ARROYOS ON THE PLAINS MAY PARTIALLY FILL WITH FAST MOVING RUNOFF FORM THESE HEAVY SHOWERS. && .BOU WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR COZ213-214-241. && SHORT TERM...BAKER LONG TERM....RJK AVIATION...MEIER
Hazardous weather outlook, Jun 23, 10:57 AM MDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1057 AM MDT SUN JUN 23 2013 COZ030>051-241700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1057 AM MDT SUN JUN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER AND ALONG THE FRONT RANGE OF NORTHEAST COLORADO BY AROUND MID AFTERNOON...AND THEN SPREAD EAST OVER THE NORTHEAST PLAINS THROUGH THE LATE AFTERNOON AND EVENING HOURS. STORMS MAINLY EAST OF THE INTERSTATE 25 CORRIDOR MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS TO 70 MPH AND EVEN A TORNADO OR TWO POSSIBLE. A DENVER CYCLONE AND CONVERGENCE ZONE DEVELOPING BY MID-AFTERNOON MAY ACT AS A FOCUS FOR EARLY STORM FORMATION ON THE PLAINS. STORMS ARE LIKELY TO INTENSIFY AS THEY MOVE INTO MORE MOIST AND UNSTABLE CONDITIONS PRESENT ACROSS THE NORTHEAST CORNER OF COLORADO. THESE STORMS MAY ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME. THUNDERSTORMS FORMING IN THE HIGH COUNTRY THIS AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE STRONG WIND GUSTS...SMALL HAIL AND DANGEROUS LIGHTNING. MOST OF THIS STORM ACTIVITY SHOULD COME TO AN END BY AROUND SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS OVER THE NORTHEAST CORNER ON MONDAY. THAT'S ABOUT IT...DRY AND HOT WEATHER IS EXPECTED FOR ALL OF THE FORECAST AREA MUCH OF THIS COMING WORK WEEK. THE CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS MAY RETURN FRIDAY AND SATURDAY ALONG WITH A COOLER AIRMASS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY AT 3 PM THIS AFTERNOON. HOWEVER SHOULD STORMS BEGINNING FORMING EARLIER THAN EXPECTED OVER THE FRONT RANGE FOOTHILLS...ACTIVATION MAY BE MOVED UP. BAKER/RJK
In the hours before
Special weather statement, Jun 23, 4:29 PM MDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 429 PM MDT SUN JUN 23 2013 COZ040-041-045-232300- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- 429 PM MDT SUN JUN 23 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DENVER...WESTERN ADAMS AND WESTERN ARAPAHOE COUNTIES UNTIL 500 PM MDT. AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF HUDSON TO CENTENNIAL...AND MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... NORTHEASTERN DENVER...AURORA...EASTERN CENTENNIAL...EASTERN COMMERCE CITY...DENVER INTERNATIONAL AIRPORT...D.I.A. TERMINAL AND CONCOURSES...MANILA VILLAGE...ARAPAHOE PARK...WATKINS AND BUCKLEY AFB. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3999 10446 3957 10452 3958 10485 3999 10471 TIME...MOT...LOC 2229Z 251DEG 18KT 3999 10461 3961 10473 RPK
Special weather statement, Jun 23, 4:45 PM MDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
445 PM MDT SUN JUN 23 2013
COZ040-041-232315-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTH
DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY-
445 PM MDT SUN JUN 23 2013
THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR NORTHEASTERN DOUGLAS AND SOUTHWESTERN ARAPAHOE COUNTIES
UNTIL 515 PM MDT.
AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER NORTHWESTERN CASTLE ROCK...OR 22 MILES SOUTH
OF DENVER...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SOUTHWESTERN AURORA...SOUTHEASTERN CENTENNIAL...EASTERN HIGHLANDS
RANCH...CASTLE ROCK...PARKER...GREENWOOD VILLAGE...LONE TREE...
FRANKTOWN...SURREY RIDGE...THE PINERY...BEVERLY HILLS...SEDALIA AND
LOUVIERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM MDT
MONDAY MORNING FOR NORTHEAST COLORADO.
LAT...LON 3928 10488 3951 10501 3966 10481 3954 10467
3935 10470
TIME...MOT...LOC 2245Z 219DEG 18KT 3941 10489
RPKSpecial weather statement, Jun 23, 4:56 PM MDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 456 PM MDT SUN JUN 23 2013 COZ036-039>041-232315- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- 456 PM MDT SUN JUN 23 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR EASTERN JEFFERSON...NORTHERN DOUGLAS AND EXTREME SOUTHWESTERN ARAPAHOE COUNTIES UNTIL 515 PM MDT. AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ROXBOROUGH PARK...OR 22 MILES SOUTH OF DENVER...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... SOUTHWESTERN CENTENNIAL...HIGHLANDS RANCH...LITTLETON...SOUTHEASTERN ENGLEWOOD...GREENWOOD VILLAGE...ROXBOROUGH PARK...CHATFIELD RESERVOIR...LOUVIERS AND SEDALIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM MDT MONDAY MORNING FOR NORTHEAST COLORADO. LAT...LON 3933 10508 3952 10517 3965 10499 3948 10491 TIME...MOT...LOC 2256Z 219DEG 18KT 3942 10509 RPK
Local storm report, Jun 23, 8:17 PM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
817 PM MDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 8 SSE LEADER 39.79N 104.00W
06/23/2013 E1.00 INCH ADAMS CO STORM CHASER
0815 PM HAIL 3 WNW LINDON 39.75N 103.45W
06/23/2013 M1.75 INCH WASHINGTON CO STORM CHASER
&&
KBOWENSpecial weather statement, Jun 23, 9:07 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 907 PM MDT SUN JUN 23 2013 COZ039-040-240330- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- 907 PM MDT SUN JUN 23 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DENVER...NORTHEASTERN JEFFERSON AND NORTHWESTERN ADAMS COUNTIES UNTIL 930 PM MDT. AT 907 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHEAT RIDGE...OR 6 MILES NORTHWEST OF DENVER...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... NORTHERN DENVER...NORTHEASTERN LAKEWOOD...THORNTON...ARVADA... SOUTHERN WESTMINSTER...COMMERCE CITY...NORTHGLENN...BRIGHTON...WHEAT RIDGE...NORTHERN GOLDEN...FEDERAL HEIGHTS AND WESTERN DENVER INTERNATIONAL AIRPORT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM MDT MONDAY MORNING FOR NORTHEAST COLORADO. LAT...LON 3967 10508 3982 10522 3999 10485 3985 10474 TIME...MOT...LOC 0307Z 235DEG 28KT 3980 10504 MEIER
Local storm report, Jun 23, 9:21 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
921 PM MDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 8 SSE LEADER 39.79N 104.00W
06/23/2013 E1.00 INCH ADAMS CO STORM CHASER
0815 PM HAIL 3 WNW LINDON 39.75N 103.45W
06/23/2013 M1.75 INCH WASHINGTON CO STORM CHASER
0921 PM HAIL 3 E ARICKAREE SCHOOL 39.75N 102.97W
06/23/2013 E1.00 INCH WASHINGTON CO TRAINED SPOTTER
&&
KBOWENThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:12 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 33 min |
| Jun 23, 6:44 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 31 min |
| Jun 23, 7:15 PM MDT | Tornado Warning | BOU | Adams, Washington | 30 min |
| Jun 23, 7:17 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 28 min |
| Jun 23, 7:46 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 29 min |
| Jun 23, 8:10 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 35 min |
| Jun 23, 8:25 PM MDT | Tornado Warning | BOU | Washington | 35 min |
| Jun 23, 8:40 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 35 min |
| Jun 23, 9:00 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 30 min |
| Jun 23, 9:07 PM MDT | Special Weather Statement | BOU | Denver | 23 min |
| Jun 23, 9:29 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 31 min |
| Jun 23, 10:14 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Weld | 46 min |
| Jun 24, 1:30 AM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 45 min |
| Jun 24, 5:01 AM MDT | Red Flag Warning | BOU | Arapahoe, Clear Creek, Douglas, Elbert, Gilpin, Grand and 4 more | 15 hr |
| Jun 24, 2:32 PM MDT | Red Flag Warning | BOU | Boulder, Clear Creek, Douglas, Gilpin, Jefferson, Larimer and 1 more | 27 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.